Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 140, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 20, 2013, 3:32 PM MDT for Grant County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2013, 3:32 PM MDT (21:32 UTC)
- Expired
- Sep 20, 2013, 6:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The El Paso radar (KEPZ), 185 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.5 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3408 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 2:58 PM MDT, 34 minutes earlier.
Area forecast discussion, Sep 20, 2:58 PM MDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
258 PM MDT FRI SEP 20 2013
.SYNOPSIS...
SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING AS LOW LEVEL
MOISTURE PERSISTS AND A WEAK COOL FRONT MOVED INTO THE RIO GRANDE
VALLEY. THE FRONT DISSIPATES ON SATURDAY ALTHOUGH LOW LEVEL MOISTURE
WILL REMAIN TO PRODUCE ISOLATED THUNDERSTORMS. SUNDAY AND MONDAY
WILL FINALLY SEE THE LOW LEVEL MOISTURE DIMINISH AS WEST WINDS ALOFT
AND WEST BREEZES AT THE SURFACE DEVELOP AND USHER IN DRIER AIR. JUST
A SLIGHT CHANCE OF MOUNTAIN THUNDERSTORMS IS ABOUT ALL WE CAN EXPECT
FOR THESE DAYS. TUESDAY AND BEYOND REMAIN DRY AND WARM...WITH HIGH
TEMPERATURES BACK ABOVE NORMAL.
&&
.DISCUSSION...
ILL DEFINED BACK DOOR COOL FRONT LIKELY INTO THE RIO GRANDE VALLEY
AND PERHAPS MOVING TO THE CONTINENTAL DIVIDE TONIGHT. BROAD EAST
FLOW DEVELOPED BEHIND THE FRONT BUT NOT MUCH CHANGE IN AIRMASS IS
APPARENT. AIRMASS CONTINUES TO BE MADE UP OF A QUITE MOIST LOW LEVEL
LAYER BELOW 600MB...AND A QUITE DRY LAYER ABOVE 500 MB. THIS WILL
CONTINUE THE ISOLATED THUNDERSTORMS TONIGHT...EXCEPT SCATTERED
VICINITY OF THE COOL FRONT. PW'S RANGE FROM ABT .8 INCHES WEST TO
1.1 INCHES EAST. 1.1 IS WELL ABOVE NORMAL SO SOME HEAVY RAIN STILL
POSSIBLE...MAINLY EAST OF THE RIO GRANDE VALLEY. FLASH FLOOD WATCHES
REMAIN IN EFFECT FOR THE MOUNTAIN ZONES DUE TO HIGHLY SATURATED
GROUND. SATURDAY NOT EXPECTED TO BE MUCH DIFFERENT ALTHOUGH FRONT
LOOKS TO BECOME DIFFUSE SO FOCUSING MECHANISM MAY NOT BE AROUND.
SUNDAY AND MONDAY...TRANSITION BEGINS BACK TO DRY PATTERN...PERHAPS
THE END OF THE 2013 MONSOON SEASON. ON SUNDAY MODELS SHOWING DRY
SCOURING WITH BREEZY WEST WINDS MOVING TO ABOUT THE CENTRAL CWA BY
LATE AFTERNOON. WILL KEEP LOW MOUNTAIN POPS IN AS THEY SEEM TO SCOUR
SLOWER THAN THE LOWLANDS. WILL ALSO PUT LOW POPS IN THE EAST HALF AS
HUNCH SAYS A THUNDERSTORM POSSIBLE ALONG THE SECONDARY DRY LINE THAT
FORMS AT THE LEAD EDGE OF THE WEST FLOW. TEMPERATURES WILL BEGIN
WARMING TREND.
TUESDAY AND BEYOND...MODELS NOW SHOWING THE MID LATITUDE WESTERLIES
DROPPING A BIT FURTHER SOUTH THAN EARLIER RUNS...SO CONTINUED DRY
AND ABOVE NORMAL TEMPERATURES. GFS STILL SHOWING SOME MID LEVEL
MOISTURE MOVING NORTH OVER THE AREA WED/THURS BUT NO APPARENT UPPER
TROUGHS TO HELP WITH LIFT SO LEFT POPS OUT.
&&
.AVIATION...VALID 21/00Z-22/00Z...
MAINLY VFR THROUGH THE PERIOD. P6SM FEW-SCT030-060 SCT-BKN070-110.
HOWEVER...THERE WILL BE AREAS OF ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WITH MVFR OR IFR CONDITIONS. WINDS GENERALLY 5-15 KTS
EXCEPT STRONG AND GUSTY NEAR THUNDERSTORMS.
&&
.FIRE WEATHER...
A FLASH FLOOD WATCH IS IN EFFECT FOR THE GILA REGION AND OVER THE
SACRAMENTO MOUNTAINS UNTIL 10 PM THIS EVENING. MOST OF THE AREA WILL
HAVE ONLY ISOLATED ACTIVITY...BUT THE GILA AND SACRAMENTO MTNS WILL
HAVE SCATTERED SHOWERS AND THUNDERSTORMS INTO THIS EVENING WITH THE
POTENTIAL FOR LOCALLY HEAVY RAIN AND FLOODING. FOR SUNDAY...WESTERLY
WINDS BEHIND AN UPPER LEVEL TROUGH WILL SWEEP OUT THE MOISTURE AND
BRING DRY WEATHER WITH ABOVE NORMAL TEMPERATURES SUNDAY THROUGH AT
LEAST THE FIRST HALF OF NEXT WEEK. RELATIVE HUMIDITY SATURDAY IN THE
30 TO 40 PERCENT RANGE OVER LOWLANDS AND IN THE 40S AND 50S OVER
MOUNTAIN AREAS. DRIER AIR PUSHING IN SUNDAY WILL TAKE THE MINIMUM
AFTERNOON HUMIDITY DOWN BY AT LEAST 15 TO 25 PCT BY MONDAY. HAINES
INDICES LOW OR VERY LOW SATURDAY AND SUNDAY WITH VENTILATION RATES
MOSTLY FAIR OR BETTER.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 64 83 65 87 68 / 30 10 10 0 10
SIERRA BLANCA 57 82 59 82 62 / 30 20 10 0 10
LAS CRUCES 61 80 62 84 66 / 20 10 10 0 10
ALAMOGORDO 56 80 58 83 66 / 30 10 10 10 10
CLOUDCROFT 44 62 45 66 47 / 30 20 20 20 20
TRUTH OR CONSEQUENCES 58 80 59 82 59 / 20 10 10 10 10
SILVER CITY 54 75 56 78 57 / 30 20 20 10 10
DEMING 60 80 60 86 54 / 20 10 10 0 10
LORDSBURG 65 86 63 87 57 / 20 20 10 0 10
WEST EL PASO METRO 64 83 65 86 70 / 30 10 10 0 10
DELL CITY 58 85 61 86 64 / 30 10 10 0 10
FORT HANCOCK 60 87 64 90 62 / 30 10 10 0 10
LOMA LINDA 51 76 58 81 65 / 30 10 10 10 10
FABENS 62 87 64 87 62 / 30 10 10 0 10
SANTA TERESA 62 81 64 84 67 / 20 10 10 0 10
WHITE SANDS HQ 59 82 61 84 62 / 20 10 10 0 10
JORNADA RANGE 58 88 60 83 56 / 20 10 10 0 10
HATCH 61 79 60 85 58 / 20 10 10 0 10
COLUMBUS 64 85 64 87 63 / 20 10 10 0 10
OROGRANDE 58 82 63 83 68 / 30 10 10 10 10
MAYHILL 45 73 52 71 53 / 30 20 20 10 20
MESCALERO 46 74 52 69 51 / 30 20 20 10 20
TIMBERON 44 72 52 70 49 / 30 20 20 10 20
WINSTON 48 73 51 77 50 / 30 30 30 10 10
HILLSBORO 53 78 55 81 59 / 20 20 20 10 10
SPACEPORT 58 82 58 82 63 / 20 10 10 0 10
LAKE ROBERTS 51 77 51 75 52 / 30 30 30 10 10
HURLEY 54 76 55 81 59 / 20 20 20 0 10
CLIFF 51 83 52 82 48 / 30 20 20 10 10
MULE CREEK 50 82 50 80 49 / 20 20 20 10 10
FAYWOOD 55 76 56 81 58 / 20 20 20 10 10
ANIMAS 61 88 62 85 59 / 20 20 10 0 10
HACHITA 61 82 60 86 58 / 20 10 10 0 10
ANTELOPE WELLS 61 86 60 83 63 / 20 20 20 0 10
CLOVERDALE 57 81 58 79 64 / 20 20 20 0 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR NMZ401>403-
408-414>416.
TX...NONE.
&&
HEFNER/PARKHazardous weather outlook, Sep 20, 11:08 AM MDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1108 AM MDT FRI SEP 20 2013 NMZ401>417-TXZ418>424-211730- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1108 AM MDT FRI SEP 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...FLASH FLOOD WATCH IN EFFECT FOR THE MOUNTAINS... RESIDUAL LOW LEVEL MOISTURE ALONG WITH A WEAK COOL FRONT MOVING WEST TO ABOUT THE RIO GRANDE VALLEY WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH LATE EVENING. SOILS AND DRAINAGES OF THE MOUNTAINS ARE QUITE SATURATED AND CAN NOT TAKE MUCH ADDITIONAL RAINFALL BEFORE FLOODING OCCURS IN THOSE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE SATURDAY AND SUNDAY...MAINLY OVER MOUNTAINS. THE REMAINDER OF THE PERIOD SHOULD REMAIN DRY WITH TEMPERATURES WARMING ABOVE NORMAL TUESDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. HEFNER
In the hours before
Local storm report, Sep 20, 3:32 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
332 PM MDT FRI SEP 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HEAVY RAIN 1 WNW MIMBRES 32.86N 108.00W
09/20/2013 M1.00 INCH GRANT NM TRAINED SPOTTER
MM14 ON HWY 35. AMOUNT MEASURED IN 30 MINUTES.
&&
EVENT NUMBER EPZ1300640
FKThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 6:23 PM MDT | Flash Flood Warning | EPZ | Doña Ana, Otero | 112 min |
| Sep 19, 6:31 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 59 min |
| Sep 19, 8:49 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 41 min |
| Sep 20, 6:22 AM MDT | Flash Flood Watch | EPZ | Grant, Hidalgo, Luna, Otero, Sierra | 16 hr |
| Sep 20, 2:57 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Sep 20, 3:54 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Sep 20, 4:42 PM MDT | Flash Flood Warning | EPZ | Grant | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.